MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b: unknown/ not provided.Asku.Device evaluation: product evaluation was not performed because the product has not been received (the device was discarded).The complaint issue reported could not be confirmed.Manufacturing record review: based on the complaint investigation results, the product was released within specifications.A search of complaints related to this production order was performed.The search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a toric ii intraocular lens (iol) was implanted in a patient's right eye, and they are having intolerable glare and halo a month post op.The doctor is planning to do an iol exchange and change her to a monovision toric, to use the tecnis toric.It was noted that the suspect iol was explanted on (b)(6) 2024.This was replaced with a diu300, same diopter power size as original iol.The doctor did enlarge the incision to about 4 mm to remove the old lens.There was no vitrectomy needed.The doctor also did place 2 sutures in the main incision just as a safety precaution since he had enlarged it.The doctor thought that it is too early to tell if the replacement helped the vision issues because she has some corneal edema and her pupil is still dilated from surgery yesterday, so her vision was very blurry today ((b)(6) 2024), at about 20/50.When the doctor was asked if the halos/glare were gone, she had a hard time answering, likely because of the persistent dilation.The patient is doing just fine, her intraocular pressure (iop) is a little high, likely some retained viscoelastic, so she has a little bit of a headache, but that is improving.Additional information received indicated that the patient's outcome is fine.The explanted lens was discarded.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20002470
Report Number3012236936-2024-000206
Device Sequence Number17362704
Product Code MFK
UDI-Device Identifier05050474752405
UDI-Public(01)05050474752405(17)241015
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model NumberDFW300
Device Catalogue NumberDFW300U180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite